MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED RETCAM ENVISION, SYSTEM WITH FA

NATUS MEDICAL INCORPORATED RETCAM ENVISION, SYSTEM WITH FA
Model Number 61-000300
Medical Device Problem Codes No Display/Image (1183); Misfocusing (1401)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4).Information provided shows the doctor is unsatisfied with the image quality and sometimes gives them the wrong diagnosis.When the doctor started working with the new retcam system, the first images were amazing.The images had excellent resolution and an amazing view for the periphery as needed.However, this is not the case for all patients.Per the doctor, "we could get such amazing images if and only if the patient was not dark in color, and the pupil was fully dilated." the doctor provided examples of what they are seeing.For one of the images, the doctor reports that the child had their pupil "semi fully dilated" and they could not get rid of the white artifacts.For the doctor, who is an eye tumor specialist, the artifacts look like active new tumors.When in fact, it's just artifacts.Per 18-000623 rev 05 retcam envision risk analysis: hazard id 12.23.Cause: image artifact(s) that mimics pathology when performing clinical detection task, such as due to lens optical surface contamination.Effects (harm): reduced observer performance by potential reduction of specificity (increased false positive), requiring unnecessary additional diagnostic procedures or health concerns.Residual risk is 3 (low) and acceptable.The hazards identified have rba rating of low and are deemed broadly acceptable.These risks have been reviewed to determine if any further control measures may be implemented so as to further reduce the risk as far as possible.Risk outweighed by benefit of use of device.Install date: september 21, 2021 further investigation to be carried out on the affected part.
 
Event or Problem Description
Part 61-000300 retcam envision, system with fa - we have a complaint from the doctor about the instability of the lens in the camera and the movement.The doctor is unsatisfied with the image quality and sometimes gave him wrong diagnose.No injuries reported.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint#: (b)(4).The distributor provided a response to the questionnaire.The distributor reports the patient was a 1 year old male, weighing 10 kg.Upon follow up, the photos are misleading as they (artifacts) look like active tumors in patients with retinoblastoma.While they are in fact just artifact that cannot be deleted from the screen.In case a new tumor were to develop in the future, and the patient's family had the artifact photos, they can claim that the tumor was there previously and not treated well, which is a big medical legal issue.Product examination and functional testing: product will not be evaluated, as it did not malfunction.The issue mentioned by the doctor regarding being unable to get good or fair resolution, even if the pupil is fully dilated, on a patient who has dark skin is not a product malfunction.This related to conditions that my be observed in challenging segments of the patient population who have dark skin / retinas.Reduced illumination of the retina, if the eye pupil is not fully dilated, and increased absorption of lights by the dark retina causes a loss of image contracts and relatively increased signals to noise due to the scatter, which can reduce observer task detection performance, and possibly is not exactly the same as the previous wide angle systems due to the change in the design.For the doctor's report that the lens is always loose.Lead risk management engineer, advised that this is not a malfunction.The lens is designed to be attached/detached and the issue described by the doctor may be within the fit tolerances.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefor a capa is not required.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.No complaint trends have been identified.The device history record was reviewed and no related faults/issue found.The failure was not confirmed.Unable to confirm/reproduce reported issue.This complaint could not be verified, monitor for future occurrence.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description
Part: 61-000300 retcam envision, system with fa - we have a complaint from the doctor about the instability of the lens in the camera and the movement.The doctor is unsatisfied with the image quality and sometimes gave him wrong diagnose.No injuries reported.

Brand Name
RETCAM ENVISION, SYSTEM WITH FA
Common Device Name
RETCAM ENVISION, SYSTEM WITH FA
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key12932292
Report Number9612330-2021-00035
Device Sequence Number17550984
Product Code HKI
UDI-Device Identifier00382830056335
UDI-Public00382830056335
Combination Product (Y/N)N
Initial Reporter CountryJO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61-000300
Device Catalogue Number61-000300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age1 YR
Patient SexMale
Patient Weight10 KG